Alert archive / Wyoming / Wind Chill Warnings in 2020
Wind Chill Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this wind chill warning at Feb 4, 2020, 8:09 PM MST for Albany County, Carbon County, Wyoming. It took effect at Feb 4, 2020, 10:00 PM MST. It was in force for 10 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 4, 2020, 8:09 PM MST (03:09 UTC)
- In effect from
- Feb 4, 2020, 10:00 PM MST
- Expired
- Feb 5, 2020, 8:00 AM MST
- In force
- 10 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 5, 12:46 AM MST | NON-TSTM WND GST 63 | 3 Ese Elk Mountain, WY | MESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT). |
| Feb 5, 1:32 AM MST | NON-TSTM WND GST 58 | 2 E Arlington, WY | MESONET STATION WY23 1.6 E ARLINGTON (WYDOT). |
| Feb 5, 2:02 AM MST | NON-TSTM WND GST 62 | 1 Nnw Arlington, WY | MESONET STATION KARL 0.6 NW ARLINGTON (WYDOT). |
| Feb 5, 2:12 AM MST | NON-TSTM WND GST 64 | 3 Ese Elk Mountain, WY | MESONET STATION WY20 2.5 SE ELK MOUNTAIN (WYDOT). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 3.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1466 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
705 WWUS45 KCYS 050309 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 809 PM MST Tue Feb 4 2020 ...BLOWING AND DRIFTING SNOW ALONG WITH EXTREME WINDCHILLS POSSIBLE TONIGHT ACROSS THE WIND PRONE AREAS OF INTERSTATE 80 WITH HEAVY MOUNTAIN SNOW LATER IN THE WEEK... WYZ105-109-111-113-115-051500- /O.NEW.KCYS.WC.W.0001.200205T0500Z-200205T1500Z/ Shirley Basin-Central Carbon County-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley- Including the cities of Medicine Bow, Shirley Basin, Rawlins, Baggs, Saratoga, Encampment, Bosler, and Laramie 809 PM MST Tue Feb 4 2020 ...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST WEDNESDAY... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 45 below zero. * WHERE...Interior valleys of Carbon and Albany Counties in Wyoming. * WHEN...Until 8 AM MST Wednesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. Move animals to shelter and avoid excessive outdoor exposure until temperatures warm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and gloves. && $$ WYZ110-116-052000- /O.CON.KCYS.WW.Y.0011.200205T0900Z-200205T2000Z/ North Snowy Range Foothills-South Laramie Range- Including the cities of Arlington, Elk Mountain, Buford, Pumpkin Vine, and Vedauwoo 809 PM MST Tue Feb 4 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 AM TO 1 PM MST WEDNESDAY... * WHAT...Blowing and drifting snow expected with bitter cold wind chills. Sustained winds between 25 to 35 mph with winds gusting as high as 55 mph. * WHERE...Northern Snowy Range Foothills including Arlington, and the southern Laramie Range, including the Interstate 80 Summit. * WHEN...From 2 AM to 1 PM MST Wednesday. * IMPACTS...Blowing snow could significantly reduce visibility between one half mile to one mile at times. Slick and icy roads are expected due to drifting snow. Travel will also be hazardous to light and high profile vehicles with winds gusting around 55 mph at times. The hazardous conditions could impact the morning commute. * ADDITIONAL DETAILS...Bitter cold wind chills as low as 25 below zero could cause frostbite on exposed skin in as little as 15 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling, especially in open areas. A Winter Weather Advisory for blowing snow means that visibilities will be limited due to strong winds blowing snow around. Use caution when traveling...especially in open areas. && $$ WYZ112-114-060000- /O.CON.KCYS.WS.A.0004.200206T0000Z-200208T1300Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 809 PM MST Tue Feb 4 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...Very Heavy mountain snow. Total snow accumulations of 1 to 3 feet possible. Winds could gust as high as 50 mph. * WHERE...The Sierra Madre and Snowy Ranges across southern Carbon and Albany counties. * WHEN...From Wednesday afternoon through late Friday night. * IMPACTS...Travel could be very difficult to impossible. Patchy blowing snow could significantly reduce visibility. Outdoor enthusiasts and those with recreation interests in the mountains should consider delaying outdoor activities late this week. * ADDITIONAL DETAILS...Bitter cold wind chills as low as 40 below zero could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ Lyons
2 follow-up statements
542 WWUS45 KCYS 051014 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 314 AM MST Wed Feb 5 2020 ...DANGEROUS WIND CHILLS EARLY THIS MORNING FOR AREAS WEST OF THE LARAMIE RANGE... ...BLOWING AND DRIFTING SNOW LIKELY IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING THROUGH MID DAY THURSDAY... ...BLIZZARD CONDITIONS POSSIBLE ALONG INTERSTATE 80 WEST OF LARAMIE THURSDAY NIGHT AND FRIDAY...WITH HEAVY SNOW LIKELY SPREADING INTO THE INTERSTATE 25 CORRIDOR... WYZ112-114-060000- /O.UPG.KCYS.WS.A.0004.200206T0000Z-200208T1300Z/ /O.NEW.KCYS.WS.W.0004.200206T0700Z-200208T1200Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 314 AM MST Wed Feb 5 2020 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST SATURDAY... * WHAT...Heavy mountain snow and blowing snow. Total snow accumulations of 1 to 3 feet, with locally higher amounts possible on northwest facing slopes. Wind gusts up to 50 MPH. * WHERE...Snowy and Sierra Madre Mountain Ranges. * WHEN...Midnight tonight until 5 AM MST Saturday. * IMPACTS...Mountain travel will be extremely dangerous or impossible due to icy, snow covered roads and near zero visibilities at times in falling and blowing snow. Outdoor recreation will be life threatening to those not prepared for severe winter conditions. Hikers and snowmobilers can easily become disoriented and become lost. Frostbite and hypothermia can set in quickly and result in death. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ109-111-113-060000- /O.NEW.KCYS.WS.A.0005.200206T2100Z-200208T1200Z/ /O.CON.KCYS.WC.W.0001.000000T0000Z-200205T1500Z/ Central Carbon County-Southwest Carbon County- Upper North Platte River Basin- Including the cities of Rawlins, Baggs, Saratoga, and Encampment 314 AM MST Wed Feb 5 2020 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...For the Wind Chill Warning, dangerously cold wind chills as low as 40 degrees below zero. For the Winter Storm Watch, blizzard conditions possible. Total snow accumulations of 2 to 5 inches possible. Wind gusts up to 50 MPH possible. * WHERE...Lower elevations of Carbon County including the cities of Rawlins and Saratoga. * WHEN...Wind Chill Warning until 8 AM MST today. The Winter Storm Watch is in effect from Thursday afternoon through late Friday night. * IMPACTS...Dangerously cold wind chills may cause frost bite on exposed skin in as little as 10 minutes. Travel on Thursday night and Friday may be extremely dangerous or impossible due to icy, snow covered roads and near whiteout conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and mittens. Prepare for possible blizzard conditions. Continue to monitor the latest forecasts for updates on this situation. && $$ WYZ115-060000- /O.NEW.KCYS.WS.A.0005.200206T2100Z-200208T1200Z/ /O.CON.KCYS.WC.W.0001.000000T0000Z-200205T1500Z/ Laramie Valley- Including the cities of Bosler and Laramie 314 AM MST Wed Feb 5 2020 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... ...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...For the Wind Chill Warning, dangerously cold wind chills as low as 40 degrees below zero. For the Winter Storm Watch, blizzard conditions possible. Total snow accumulations of 2 to 5 inches possible. Wind gusts up to 50 MPH possible. * WHERE...Laramie Valley. The worst conditions will be found outside of Laramie. The city of Laramie could see considerably less snowfall than areas immediately outside of town. * WHEN...Wind Chill Warning until 8 AM MST today. The Winter Storm Watch is in effect from Thursday afternoon through late Friday night. * IMPACTS...Dangerously cold wind chills may cause frost bite on exposed skin in as little as 10 minutes. Travel on Thursday night and Friday may be extremely dangerous or impossible due to icy, snow covered roads and near whiteout conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and mittens. Prepare for possible blizzard conditions. Continue to monitor the latest forecasts for updates on this situation. && $$ WYZ105-051500- /O.CON.KCYS.WC.W.0001.000000T0000Z-200205T1500Z/ Shirley Basin- Including the cities of Medicine Bow and Shirley Basin 314 AM MST Wed Feb 5 2020 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Dangerously cold wind chills expected. Wind chills as low as 40 below zero. * WHERE...Interior valleys of Carbon and Albany Counties in Wyoming. * WHEN...Until 8 AM MST this morning. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. Move animals to shelter and avoid excessive outdoor exposure until temperatures warm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate clothing, a hat, and mittens. && $$ WYZ116-060000- /O.NEW.KCYS.WS.A.0005.200207T0000Z-200208T1200Z/ /O.EXT.KCYS.WW.Y.0011.000000T0000Z-200206T2100Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 314 AM MST Wed Feb 5 2020 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 PM MST THURSDAY... ...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...For the Winter Weather Advisory, periods of blowing snow expected. For the Winter Storm Watch, heavy snow and blowing snow possible. Total snow accumulations of 5 to 10 inches with locally higher amounts possible. Wind gusts up to 40 MPH possible. * WHERE...Interstate 80 Summit between Laramie and Cheyenne. * WHEN...Winter Weather Advisory until 2 PM MST Thursday. The Winter Storm Watch is in effect from 2 PM Thursday until 5 AM MST Saturday. * IMPACTS...Travel may be extremely dangerous or impossible, especially on Thursday night and Friday due to icy, snow covered roads and low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ110-060000- /O.NEW.KCYS.WS.A.0005.200206T2100Z-200208T1200Z/ /O.EXT.KCYS.WW.Y.0011.000000T0000Z-200206T2100Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 314 AM MST Wed Feb 5 2020 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 2 PM MST THURSDAY... ...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...For the Winter Weather Advisory, periods of blowing snow expected. For the Winter Storm Watch, heavy snow and blizzard conditions possible. Total snow accumulations of 3 to 6 inches with locally higher amounts possible. Wind gusts up to 65 MPH possible. * WHERE...Interstate 80 between Laramie and Rawlins. * WHEN...Winter Weather Advisory until 2 PM MST Thursday. The Winter Storm Watch is in effect from 2 PM Thursday until 5 AM MST Saturday. * IMPACTS...Travel may be extremely dangerous or impossible due to icy, snow covered roads and whiteout conditions in falling and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible blizzard conditions. Continue to monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ106-117-118-060000- /O.NEW.KCYS.WS.A.0005.200207T0000Z-200208T1200Z/ Central Laramie Range and Southwest Platte County- South Laramie Range Foothills-Central Laramie County- Including the cities of Bordeaux, Whitaker, Federal, Horse Creek, and Cheyenne 314 AM MST Wed Feb 5 2020 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations in excess of 6 inches possible. Winds could gust as high as 35 mph. * WHERE...Central Laramie County including the city of Cheyenne, South Laramie Range Foothills and the Interstate 25 corridor south of Wheatland. * WHEN...From Thursday afternoon through late Friday night. * IMPACTS...Travel may become dangerous due to icy, snow covered roads and low visibility in falling and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ CLH
434 WWUS45 KCYS 051453 WSWCYS URGENT - WINTER WEATHER MESSAGE National Weather Service Cheyenne WY 753 AM MST Wed Feb 5 2020 ...BLOWING AND DRIFTING SNOW LIKELY IN THE WIND PRONE AREAS OF SOUTHEAST WYOMING THROUGH MID DAY THURSDAY... ...BLIZZARD CONDITIONS POSSIBLE ALONG INTERSTATE 80 WEST OF LARAMIE THURSDAY NIGHT AND FRIDAY...WITH HEAVY SNOW LIKELY SPREADING INTO THE INTERSTATE 25 CORRIDOR... WYZ109-111-113-060000- /O.EXP.KCYS.WC.W.0001.000000T0000Z-200205T1500Z/ /O.CON.KCYS.WS.A.0005.200206T2100Z-200208T1200Z/ Central Carbon County-Southwest Carbon County- Upper North Platte River Basin- Including the cities of Rawlins, Baggs, Saratoga, and Encampment 753 AM MST Wed Feb 5 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... ...WIND CHILL WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... * WHAT...Blizzard conditions possible. Total snow accumulations of 2 to 5 inches possible. Wind gusts up to 50 MPH possible. * WHERE...Lower elevations of Carbon County including the cities of Rawlins and Saratoga. * WHEN...Thursday afternoon through late Friday night. * IMPACTS...Extremely dangerous or impossible travel due to icy, snow covered roads and near whiteout conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for possible blizzard conditions. Continue to monitor the latest forecasts for updates on this situation. && $$ WYZ115-060000- /O.EXP.KCYS.WC.W.0001.000000T0000Z-200205T1500Z/ /O.CON.KCYS.WS.A.0005.200206T2100Z-200208T1200Z/ Laramie Valley- Including the cities of Bosler and Laramie 753 AM MST Wed Feb 5 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... ...WIND CHILL WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... * WHAT...Blizzard conditions possible. Total snow accumulations of 4 to 6 inches possible. Winds could gust as high as 40 mph. * WHERE...Laramie Valley. The worst conditions will be found outside of Laramie. The city of Laramie could see considerably less snowfall than areas immediately outside of town. * WHEN...Thursday afternoon through late Friday night. * IMPACTS...Extremely dangerous or impossible travel due to icy, snow covered roads and near whiteout conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Prepare for possible blizzard conditions. Continue to monitor the latest forecasts for updates on this situation. && $$ WYZ105-051600- /O.EXP.KCYS.WC.W.0001.000000T0000Z-200205T1500Z/ Shirley Basin- Including the cities of Medicine Bow and Shirley Basin 753 AM MST Wed Feb 5 2020 ...WIND CHILL WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... $$ WYZ112-114-060000- /O.CON.KCYS.WS.W.0004.200206T0700Z-200208T1200Z/ Sierra Madre Range-Snowy Range- Including the cities of Centennial and Albany 753 AM MST Wed Feb 5 2020 ...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 5 AM MST SATURDAY... * WHAT...Heavy mountain snow and blowing snow. Total snow accumulations of 1 to 3 feet, with locally higher amounts possible on northwest facing slopes. Wind gusts up to 50 MPH. * WHERE...Snowy and Sierra Madre Mountain Ranges. * WHEN...Midnight tonight until 5 AM MST Saturday. * IMPACTS...Mountain travel will be extremely dangerous or impossible due to icy, snow covered roads and near zero visibilities at times in falling and blowing snow. Outdoor recreation will be life threatening to those not prepared for severe winter conditions. Hikers and snowmobilers can easily become disoriented and become lost. Frostbite and hypothermia can set in quickly and result in death. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ116-060000- /O.CON.KCYS.WW.Y.0011.000000T0000Z-200206T2100Z/ /O.CON.KCYS.WS.A.0005.200207T0000Z-200208T1200Z/ South Laramie Range- Including the cities of Buford, Pumpkin Vine, and Vedauwoo 753 AM MST Wed Feb 5 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THURSDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...For the Winter Weather Advisory, periods of blowing snow expected. For the Winter Storm Watch, heavy snow and blowing snow possible. Total snow accumulations of 5 to 10 inches with locally higher amounts possible. Wind gusts up to 40 MPH possible. * WHERE...Interstate 80 Summit between Laramie and Cheyenne. * WHEN...Winter Weather Advisory until 2 PM MST Thursday. The Winter Storm Watch is in effect from 2 PM Thursday until 5 AM MST Saturday. * IMPACTS...Travel may be extremely dangerous or impossible, especially on Thursday night and Friday due to icy, snow covered roads and low visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ110-060000- /O.CON.KCYS.WW.Y.0011.000000T0000Z-200206T2100Z/ /O.CON.KCYS.WS.A.0005.200206T2100Z-200208T1200Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 753 AM MST Wed Feb 5 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 2 PM MST THURSDAY... ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...For the Winter Weather Advisory, periods of blowing snow expected. For the Winter Storm Watch, heavy snow and blizzard conditions possible. Total snow accumulations of 3 to 6 inches with locally higher amounts possible. Wind gusts up to 65 MPH possible. * WHERE...Interstate 80 between Laramie and Rawlins. * WHEN...Winter Weather Advisory until 2 PM MST Thursday. The Winter Storm Watch is in effect from 2 PM Thursday until 5 AM MST Saturday. * IMPACTS...Travel may be extremely dangerous or impossible due to icy, snow covered roads and whiteout conditions in falling and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. Prepare for possible blizzard conditions. Continue to monitor the latest forecasts for updates on this situation. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WYZ106-117-118-060000- /O.CON.KCYS.WS.A.0005.200207T0000Z-200208T1200Z/ Central Laramie Range and Southwest Platte County- South Laramie Range Foothills-Central Laramie County- Including the cities of Bordeaux, Whitaker, Federal, Horse Creek, and Cheyenne 753 AM MST Wed Feb 5 2020 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... * WHAT...Heavy snow possible. Total snow accumulations in excess of 6 inches possible. Winds could gust as high as 35 mph. * WHERE...Central Laramie County including the city of Cheyenne, South Laramie Range Foothills and the Interstate 25 corridor south of Wheatland. * WHEN...From Thursday afternoon through late Friday night. * IMPACTS...Travel may become dangerous due to icy, snow covered roads and low visibility in falling and blowing snow. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts for updates on this situation. && $$ CLH
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this wind chill warning went out at Feb 4, 4:14 PM MST, 3 hours 55 minutes earlier.
Area forecast discussion, Feb 4, 4:14 PM MST, 3 hours 55 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
414 PM MST Tue Feb 4 2020
.SHORT TERM...(This evening through Wednesday)
Issued at 254 PM MST Tue Feb 4 2020
Current water vapor loop across Wyoming/Dakotas and Nebraska shows
the upper level trough axis near the western Nebraska border at this
hour with drier air moving into the area. Some brief snow shower
activity still possible along or near the Interstate 80 corridor
into this evening as this trough weakens and slowly moves eastward.
Temperatures are very cold this afternoon with daytime highs likely
remaining in the teens for a bulk of southeast Wyoming, with maybe
some low 20s this afternoon for western Nebraska. Otherwise, the
weather should remain pretty quiet through late this evening with
gradual clearing skies. Can not rule out some freezing fog, but
expect that to be patchy and confined to the interior valleys west
of I-25 tonight where clearing skies will take place earlier in the
night.
Not much of a break this week, as models show winds increasing late
tonight across mainly the Wind Prone areas. NAM and the GFS have
been consistent with showing a strong llvl temperature inversion
around 750 to 800mb with increasing west to southwest winds and a
ample low level pressure gradient. Low level subsidence is weak to
moderate late tonight as a weak shortwave rotates south on the back
side of the main trough to our east. This is tough call, but decided
to issue a High Wind Warning late tonight through Wednesday morning
for the Bordeaux area based on previous events and a stronger low
level gradient than what is shown at 700mb. For the Interstate 80
Summit and Arlington/Elk Mountain locations, decided on a Winter
Weather Advisory for blowing/drifting snow and gusts of 55 mph or
so. High wind criteria possible across the Arlington area, but the
gradients don't appear quite as favorable. Later shifts will have to
monitor observations across the area in the event a different
headline may be needed due to observed impacts (i.e. ground blizzard
or high wind). In addition, wind chills will also be a concern
tonight west of Interstate 25 where values between -25 to -30 are
expected with occasional values of -35 as winds increase late
tonight. Will let the evening shift take a closer look at this for
this afternoon.
Mountain snowfall will then become a concern late Wednesday into
Wednesday night as a strong 120 knot anticyclonic jet moves into
central Wyoming and remains near stationary through the rest of the
week. Issued a Winter Storm Watch for the Snowy and Sierra Madre
Ranges beginning Wednesday night, which will be the beginning of the
prolonged snowfall in these areas.
.LONG TERM...(Wednesday - Monday)
Issued at 254 AM MST Tue Feb 4 2020
Periods of strong winds will persist in the wind corridors through
Thursday morning w/ gradients remaining elevated. Would anticipate
the strongest winds to occur after 00z Thu with a burst of low-lvl
subsidence behind a weak 500 mb disturbance. 700-800 hpa flow will
also be at at its strongest around this time as well.
An extremely active weather pattern is likely on Thursday & Friday
w/ a nearly stationary, 120-140 knot H25 jet streak oriented along
the northern & central Rockies. Strong dynamics and very favorable
orographics will support very heavy mountain snow w/ the potential
for several feet of accumulation in both the Snowy & Sierra Madres
to end the week.
By Friday, a secondary surge of cold air is progged to push south-
west across the high plains with an inverted surface trough likely
to become established along the Laramie Range northwestward across
central Wyoming. This is a classic setup for isentropic ascent and
something that can lead to heavy snow into the I25 corridor. Model
guidance historically does a poor job resolving this, so it should
be alarming that the GFS/NAM/ECM all show hints of a strip of high
QPF nudging east of the higher terrain. The Laramie Valley is also
not out of the woods as the wind direction (NW) would be favorable
for upslope enhancement in this scenario.
It is very likely that Winter Storm Watches will be necessary soon
for the mountains. Model trends will also need to be monitored for
the remainder of the CWA in the coming days.
&&
.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 414 PM MST Tue Feb 4 2020
VFR expected to prevail at the terminals through the period though
some patchy fog may occur tonight which may bring some short term
lowered visibilities especially where there is snow cover. Westerly
winds will increase over se Wy Weds morning with gusts over 25
kts by 18Z.
&&
.FIRE WEATHER...
Issued at 254 PM MST Tue Feb 4 2020
No fire weather concerns. Cold weather prevails with widespread
snow pack in place. Wind will increase Wednesday morning and
result in drifting and blowing snow across the Laramie Mountains
and near Arlington/Elk Mountain. Heavy mountain snow expected
Thursday into Saturday for the Snowys and the Sierra Madre
Mountains. Winter Storm Watches are now in effect for these areas.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Storm Watch from Wednesday afternoon through late Friday
night for WYZ112-114.
Winter Weather Advisory from 2 AM to 1 PM MST Wednesday for
WYZ110-116.
High Wind Warning from 2 AM to 1 PM MST Wednesday for WYZ106.
NE...None.
&&
SHORT TERM...TJT
LONG TERM...CLH
AVIATION...RE
FIRE WEATHER...JSAHazardous weather outlook, Feb 4, 3:13 PM MST, 4 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 313 PM MST Tue Feb 4 2020 WYZ101-103>107-109-111-113-115>118-052215- Converse County Lower Elevations-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Central Carbon County-Southwest Carbon County- Upper North Platte River Basin-Laramie Valley-South Laramie Range- South Laramie Range Foothills-Central Laramie County- 313 PM MST Tue Feb 4 2020 This hazardous weather outlook is for portions of east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Snowfall is ending but temperatures and wind chills will become dangerously cold overnight. Wind Chills will fall to negative 15 to negative 25 overnight for much of the Wyoming High Plains. Frost bite could occur quickly. Temperatures will slowly warm Wednesday but remain below freezing across the entire region. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY Winds will increase Wednesday and persist into Thursday, increasing the risk for reduced visibility from blowing snow and blow offs. Wind chill values will fall again Thursday morning to near zero to negative 5 across the High Plains of Wyoming. .Spotter information statement... Spotters are urged to report snowfall totals from Monday. NEZ002-003-019>021-054-055-095-096-WYZ102-108-119-052215- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Niobrara County-Goshen County- East Laramie County- 313 PM MST Tue Feb 4 2020 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Wind chills will fall into the negative 5 to negative 15 range overnight into Wednesday morning. Frost bite could occur quickly if skin remains exposed for a short period of time. Temperatures will remain below freezing through the day Wednesday. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotters are urged to report snowfall totals from Monday. WYZ110-112-114-052215- North Snowy Range Foothills-Sierra Madre Range-Snowy Range- 313 PM MST Tue Feb 4 2020 This hazardous weather outlook is for portions of south central Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT Wind chills will fall to negative 20 to negative 30 overnight into Wednesday morning. Frost Bite can occur quickly in these conditions. Please take extra precaution if recreating in the mountains tonight. Temperatures will remain below freezing Wednesday. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A long duration heavy snow event is looking more likely beginning late Wednesday night and continuing into the weekend. Winter Storm Watches have been issued for this time frame. Upwards of 1 to 3 feet of snow appears likely by Saturday morning. .Spotter information statement... Spotters are urged to report snowfall totals from Monday. ALLEN
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:14 AM MST | Winter Storm Watch | CYS | Albany, Carbon, Laramie, Platte | 24 hr |
| Feb 5, 3:14 AM MST | Winter Storm Warning | CYS | Albany, Carbon, Laramie | 3 days |
Nearby
Wind Chill Warnings in Wyoming, 2020Every wind chill warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.